CSN Login
Members Online: 9

You are here

Chemo and cramping

peach46
Posts: 9
Joined: Oct 2006

My Dad had his first chemo session last Tuesday and he is actually doing really well except he has terrible cramping in his lower abdomen. Is this a typical side-effect of chemo (5fu, oxypalatin, leucovorin)? He said he has had cramping at the bottom of his incision from his surgery and now cramping lower when he urinates. That didn't start until he completed the chemo session. He notices it more after he eats. By the way, his PET scan was good. :) I do want to thank all of you for your support and knowledge. Sometimes I get so anxious and it helps to come here. *hugs*

vinny3's picture
vinny3
Posts: 933
Joined: Jun 2006

I did have some cramping, around the area of my colostomy shortly after some of the chemo sessions. It may have been related to some constipation that the chemo caused right around that time. As others will tell you, have him drink alot of water. I often didn't feel like it at the time but I think it does help.

Dick

nudgie's picture
nudgie
Posts: 1483
Joined: Sep 2006

Like Vinny said, I also had some cramping at my colostomy because the 5FU made me consipated and had very hard bowels. The 5FU was a pump I had for 48 hours. After I would get it removed it took about 24 hours for the bowel movements to get back to normal.

lfondots63's picture
lfondots63
Posts: 822
Joined: Jan 2006

Hi,

I'm not a guy but maybe he is not drinking enough since it is when he urinates? I would say have him try to drink more clear fluids and if it doesn't get better to contact his Onc. Make sure he is taking his temp too. If he does get a temp he should call the onc immediately. He works for your dad remember so he shouldn't feel bad about asking questions. HUGS.

Lisa F.

Subscribe to Comments for "Chemo and cramping"